Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 4, 2015, 4:02 PM EDT for Seneca County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 4, 2015, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 101 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
191
WWUS81 KBGM 042002
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT TUE AUG 4 2015
NYZ016>018-042045-
SENECA NY-ONONDAGA NY-SOUTHERN CAYUGA NY-
402 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ONONDAGA...
NORTHWESTERN SENECA AND NORTHERN CAYUGA COUNTIES ...
* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WATERLOO...MOVING EAST AT 40 MPH.
* SMALL HAIL WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
SENECA FALLS AND LEHIGH VALLLEY JUNCTION AROUND 410 PM EDT.
UNION SPRINGS...CAYUGA AND CANOGA AROUND 415 PM EDT.
LEVANNA AROUND 420 PM EDT.
AUBURN AND THROOPSVILLE AROUND 425 PM EDT.
SENNETT...FLEMING AND MELROSE PARK AROUND 430 PM EDT.
OWASCO...SKANEATELES AND CASOWASCO AROUND 435 PM EDT.
NILES AROUND 440 PM EDT.
LAT...LON 4287 7696 4300 7696 4300 7635 4273 7639
4282 7697 4287 7697
TIME...MOT...LOC 2001Z 275DEG 33KT 4291 7687
$$
DGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:41 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 4, 3:41 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 341 PM EDT TUE AUG 4 2015 .SYNOPSIS... ISOLATED THUNDERSTORMS WILL BE OVER THE REGION THROUGH EARLY EVENING. COOLER, DRIER WEATHER WILL SETTLE IN FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHORT WAVE TROF IS DIPPING TOWARD NORTHERN NY THIS AFTERNOON. OVER CENTRAL NY AND NORTHEAST PA, MLCAPES HAVE CLIMBED TO AROUND 1000 J/KG, WITH AMPLE BULK SHEAR VALUES AROUND 40 KNOTS AND DECENT MID-LEVEL LAPSE RATES IN PLACE. NOT SURPRISINGLY, A FEW THUNDERSTORMS HAVE FIRED OVER THE REGION. THERE ARE SOME ISSUES WITH THE SEVERE POTENTIAL. FOR ONE THING, THE SHORT WAVE IS NORTH OF THE INSTABILITY AND SHEAR OVER OUR FA. ALSO, MOST OF THE FA IS UNDER THE INFLUENCE OF THE LEFT-REAR QUADRANT OF THE UL JET STEAK. DUE TO THE POTENTIAL FOR ISOLATED SEVERE CONVECTION, WE WILL LEAVE THE ENHANCED WORDING IN PLACE IN THE HWO. HOWEVER IF STRONG CONVECTION DOES NOT MANIFEST ITSELF BY LATE AFTERNOON, WE WILL PULL THE WORDING BACK OUT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ANOTHER WAVE WILL ROTATE OUT OF CANADA ON WEDNESDAY, KEEPING A SLIGHT CHANCE FOR A SHOWER OVER THE REGION. TEMPERATURES WILL BE COOL, AS DEPICTED BY 850MB TEMPS BELOW 10C. FORECAST MAXES ARE PROGGED TO REACH 72F TO 77F ACROSS THE FA. MODEL TREND CONTINUES TO BE FOR MID ATLANTIC CYCLONE TO STAY FAR ENOUGH SOUTH THURSDAY-FRIDAY AND NOT IMPACT OUR REGION. WILL STICK WITH A MAINLY DRY FORECAST FOR THURSDAY INTO FRIDAY, WITH TEMPERATURES REMAINING SEVERAL DEGREES BELOW NORMAL FOR EARLY AUGUST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 330 PM UPDATE... ON THE LARGE-SCALE, A MEAN UPPER-LEVEL TROUGH STAYS IN PLACE OVER THE EASTERN STATES, WHILE UPPER RIDGES HOLD FIRM OVER THE WESTERN PLAINS/ROCKIES FRONT RANGE REGIONS, AND ALSO IN THE WESTERN ATLANTIC. IN GENERAL, THIS MEANS FREQUENT BOUTS OF SHOWERS/THUNDERSTORMS (ABOUT EVERY 24-48 HOURS), AS UPPER-LEVEL WAVES AND SURFACE FRONTS MOVE THROUGH. NO ONE DAY, THOUGH, LOOKS LIKE A WASHOUT, AS CONVECTIVE ACTIVITY SHOULD REMAIN HIT AND MISS IN NATURE, AND CENTERED AROUND MAXIMUM HEATING IN THE AFTERNOON/EARLY EVENING PERIODS. DAILY WEATHER-WISE, WE HAVE THE HIGHEST CHANCES OF SHOWERS/THUNDER FROM LATER SUNDAY INTO TUESDAY, WITH ONLY SMALL CHANCES ON THE OTHER DAYS, AT THIS EARLY JUNCTURE. TEMPERATURES SHOULD AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS FOR AUGUST, WITH DAILY HIGHS IN THE 70S TO NEAR 80 DEGREES. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... 18Z UPDATE... MOSTLY VFR CONDITIONS ARE ANTICIPATED, WITH A FEW BRIEF EXCEPTIONS, WHICH WILL BE OUTLINED BELOW. FIRST, HIT AND MISS SHOWERS AND ISOLATED THUNDERSTORMS WILL DOT THE REGION THIS AFTERNOON. A LACK OF OBSERVED LIGHTNING THUS FAR PRECLUDES THE STRICT MENTION OF TSRA IN THE TERMINAL FORECASTS. THEY CAN BE ADDED TO INDIVIDUAL SITES AS NEEDED. FOR THE TIME BEING, WE'LL HAVE A TEMPO GROUP FOR SHOWERS/MVFR RESTRICTIONS THROUGH 21Z. EARLY WEDNESDAY, AN AREA OF LOWER CLOUDS/LIGHT SHOWERS IS EXPECTED TO EXTEND SOUTHEASTWARD FROM LAKE ONTARIO, PERHAPS IMPACTING KSYR AND KRME. MVFR RESTRICTIONS WERE ADDED TO THESE SITES FOR A SHORT PERIOD AROUND DAYBREAK. FINALLY, A BRIEF PERIOD OF FOG COULD ALSO OCCUR AT KELM TOWARDS DAYBREAK, SO IFR RESTRICTIONS WERE INSERTED HERE. GUSTY WEST TO NORTHWEST SURFACE WINDS THIS AFTERNOON, WILL DIMINISH TO 5 KT OR LESS OVERNIGHT, BEFORE INCREASING OUT OF THE NORTHWEST AND TURNING GUSTY AGAIN ON WEDNESDAY. .OUTLOOK... THU...LIGHT SHOWERS COULD IMPACT KAVP...BUT AT THIS JUNCTURE THE MOST LIKELY SCENARIO IS FOR CONDITIONS TO REMAIN UNRESTRICTED. ELSEWHERE...VFR. FRI-SUN...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DJP LONG TERM...MLJ AVIATION...MLJ
Hazardous weather outlook, Aug 4, 1:53 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 153 PM EDT TUE AUG 4 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-051800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 153 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 PM EDT TUE AUG 4 2015
NYZ017-018-042000-
ONONDAGA NY-SOUTHERN CAYUGA NY-
255 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONONDAGA AND CENTRAL
CAYUGA COUNTIES ...
* AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEEDSPORT...OR OVER NEW YORK THRUWAY EXIT 40...MOVING
SOUTHEAST AT 25 MPH.
* SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
JORDAN AROUND 300 PM EDT.
MELROSE PARK AROUND 305 PM EDT.
SKANEATELES AROUND 310 PM EDT.
MARCELLUS AND CAMILLUS AROUND 320 PM EDT.
OTISCO AROUND 345 PM EDT.
TULLY AND LA FAYETTE AROUND 355 PM EDT.
POMPEY...FABIUS AND WATERVALE AROUND 400 PM EDT.
LAT...LON 4298 7591 4279 7600 4278 7610 4278 7618
4296 7669 4303 7666 4303 7650 4311 7649
TIME...MOT...LOC 1855Z 291DEG 22KT 4302 7655
MLJSpecial weather statement, Aug 4, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT TUE AUG 4 2015
NYZ016>018-042045-
SENECA NY-ONONDAGA NY-SOUTHERN CAYUGA NY-
402 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ONONDAGA...
NORTHWESTERN SENECA AND NORTHERN CAYUGA COUNTIES ...
* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WATERLOO...MOVING EAST AT 40 MPH.
* SMALL HAIL WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
SENECA FALLS AND LEHIGH VALLLEY JUNCTION AROUND 410 PM EDT.
UNION SPRINGS...CAYUGA AND CANOGA AROUND 415 PM EDT.
LEVANNA AROUND 420 PM EDT.
AUBURN AND THROOPSVILLE AROUND 425 PM EDT.
SENNETT...FLEMING AND MELROSE PARK AROUND 430 PM EDT.
OWASCO...SKANEATELES AND CASOWASCO AROUND 435 PM EDT.
NILES AROUND 440 PM EDT.
LAT...LON 4287 7696 4300 7696 4300 7635 4273 7639
4282 7697 4287 7697
TIME...MOT...LOC 2001Z 275DEG 33KT 4291 7687
DGMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:08 PM EDT | Special Weather Statement | BGM | Chenango | 37 min |
| Aug 3, 8:47 PM EDT | Special Weather Statement | BGM | Otsego | 58 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | BGM | Cayuga, Onondaga | 65 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | BGM | Chenango | 27 min |
| Aug 4, 3:59 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 31 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.